MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 8X30 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 8X30 STERILE; SCREW, FIXATION, BONE
Model Number 7207679
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during implantation, the screw burst.It is unknown if there was a delay.A smith and nephew back-up device was available.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found that the screw is shattered.An analysis of the customer provided image found multiple fragments of a broken screw.Based on the condition of the product material found during visual inspection it was determined that additional material testing was not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the raw material, found that the material certificate of analysis required.Clinical evaluation found that no further medical assessment is warranted at this time.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force or torque, off-axis insertion, or improper preparation of the insertion site.Internal complaint reference: (b)(4).

Brand Name
SCR BIORCI-HA 8X30 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12235982
Report Number1219602-2021-01633
Device Sequence Number3962497
Product Code HWC
UDI-Device Identifier03596010459978
UDI-Public03596010459978
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model Number7207679
Device Catalogue Number7207679
Device Lot Number50863167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient Weight55